Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sun Sensitive
Jun 26, 2005

I take amytriptiline to help me sleep with Sustiva. I also take Viread, Kaltera and Epivir.

I noticed that I have become very sensitive to the sun. I can be out for only 10 minutes and I turn red. It lookslike I am burning. But often the red goes away in a day with no pain or peeling.

What is going on? Can I be in teh sun? Am I really "burning" or is it another reaction. What drug is causing this?

Thanks for all your help. I really appreciate you giving your time

Response from Dr. Henry

None of the HIV drugs you are taking frequently causes a photosensitivity reaction but they can rarely. Does the rash appear mostly in the areas exposed to the sun or is it generalized. Many drugs (such as sulfa drugs, tetracycline antibiotics, thiazide diuretics and others) can cause photosensitivity. Often an evaluation by a dermatologist can be very helpfulto better define what is going on. KH



Previous
alternative treatment
Next
Had fat transfer through liposuction of love handels to face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement